# SDR CA960919006

- Difficulty date: September 6, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Bell 205A-1
- Engine: Lyc T5313B
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Turbine
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THE HELICOPTER WAS ON THE INITIAL GROUND RUN AFTER A 1000 HOUR INSPECTION. THE AIRCRAFT WAS RUNNING IN FLIGHT IDLE FOR APPROXIMATELY 10 MINUTES AND ALL PARAMETERS WERE NORMAL. THE PILOT ACCELERATED THE ENGINE TO MAX POWER TURBINE (N2) SPEED TO ESTABLISH THE MAX N2 SPEED AVAILABLE IN ORDER TO ADJUST THE UPPER GOVERNOR LIMIT. BETWEEN 100-101 PERCENT THE FOLLOWING OCCURRED: AN AUDIBLE "CLANK" FOLLOWED BY A "WHOOSH"; SEVERAL ENGINE RELATED FRAGMENTS EXITED AFT THROUGH THE TAILPIPE; THE PILOT OBSERVED THE N2 SPEED INDICTION DROP OFF RAPIDLY (NEEDLE SPLIT) AND IMMEDIATELY ROLLED THE THROTTLE OFF; THE ENGINE SPOOLED DOWN AND STOPPED.
